Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 30, 2007, 8:28 PM CDT for Baxter County, Arkansas. It took effect at Jun 30, 2007, 8:33 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 8:28 PM CDT (01:28 UTC)
- In effect from
- Jun 30, 2007, 8:33 PM CDT
- Expired
- Jun 30, 2007, 10:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Baxter County, AR
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:16 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 6:16 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 616 PM CDT SAT JUN 30 2007 .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...THEN VFR CONDITIONS WILL PREVAIL...UNTIL EARLY SUNDAY WHEN STRATUS WILL LOWER CONDITIONS TO IFR.(38) && .PREV DISCUSSION... /ISSUED 243 PM CDT SAT JUN 30 2007/ SHORT TERM...TONIGHT THROUGH WEDNESDAY MODELS CONTINUE TO SHOW LOW PRESSURE OVER OKLAHOMA WITH UPPER RIDGES OVER THE WESTERN AND SOUTHEAST U.S. THIS PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. BY EARLY TUESDAY THE GFS HAS THE LOW MOVING SOUTHWEST INTO MEXICO AND HIGH PRESSURE TAKING OVER ARKANSAS. MOISTURE AXIS CONTINUES TO FEED FROM THE GULF OF MEXICO THROUGH TEXAS...OKLAHOMA AND INTO MISSOURI. KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF CENTRAL AND NORTH SECTIONS. REGIONAL RADAR INDICATES STORMS ARE FORMING IN LINES OR BANDS. HIGHEST POPS THIS AFTERNOON AND TONIGHT WILL BE WEST AND NORTH. MOISTURE HANGS AROUND OVER MUCH OF THE AREA THROUGH MONDAY...BUT IS PUSHED SOUTH ON TUESDAY. WILL KEEP THE DECREASING POP TREND MONDAY THROUGH WEDNESDAY...THOUGH HIGHEST POPS WILL BE SOUTHWEST. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS WITH ABUNDANT CLOUD COVER OVER THE AREA. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY MODELS ALL IN GOOD AGREEMENT THAT PATTERN WILL REMAIN RELATIVELY PROGRESSIVE THROUGH THE PERIOD AND DOMINATED FOR THE MOST PART BY A SPRAWLING WESTERN CONUS RIDGE AND SUBSEQUENT DOWNSTREAM TROFFING. BOTH THE GFS THE ECMWF IN GOOD AGREEMENT WITH MOVING SURFACE LOW ACROSS SOUTHERN CANADA EARLY IN THE PERIOD AND DRAGGING A COLD FRONT THROUGH THE AREA. ALTHOUGH FRONTS NORMALLY HAVE A DIFFICULT TIME MOVING TROUGH THIS TIME OF THE YEAR...FLOW BECOME AMPLIFIED ENOUGH THAT FRONT SHOULD BE ABLE TO MAKE IT THROUGH. THAT BEING SAID...WILL GO WITH A GFS/ECMWF BLEND WITH A LEAN TOWARDS THE SLIGHTLY MORE CONSISTENT ECMWF. PERIOD INITIATES PRONOUNCED RIDGE OVER THE WEST AND BROAD TROFFING OVER THE EAST. MODELS SWING A PIECE OF ENERGY OVER THE RIDGE AND ACROSS CENTRAL/SOUTHERN ONTARIO/QUEBEC WITH TROF SHARPENING UP IN RESPONSE. FRONT LOOKS TO ENTER NORTHERN ARKANSAS THURSDAY EVENING AND EXIT THE SOUTHEAST CORNER ABOUT 24 HOURS LATER. FRONT DOES NOT APPEAR TO BE OVERLY DYNAMIC BUT ENOUGH SURFACE CONVERGENCE AND MOISTURE ASSOCIATED WITH IT TO CONTINUE AT LEAST CHANCES POPS AT THIS POINT. OTHERWISE...ANY PRECIPITATION THAT FALLS THROUGH THE PERIOD WILL BE DIURNAL IN NATURE. HIGH PRESSURE FORECAST TO MOVE IN BEHIND THE FRONT TO ROUND OUT THE PERIOD AS FRONT SETTLES ALONG THE GULF COAST. TEMPERATURES WILL AVERAGE CLOSE TO NORMAL FOR EARLY JULY WITH HIGHS IN THE UPPER 80S TO MID 980S AND LOWS GENERALLY IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 70 84 67 / 50 50 60 60 CAMDEN AR 93 74 88 70 / 40 40 60 60 HARRISON AR 85 69 83 66 / 70 60 60 60 HOT SPRINGS AR 92 72 88 69 / 50 40 60 60 LITTLE ROCK AR 93 72 88 70 / 40 40 60 60 MONTICELLO AR 93 74 90 69 / 30 30 60 60 MOUNT IDA AR 90 72 87 69 / 60 50 60 60 MOUNTAIN HOME AR 86 69 82 66 / 60 60 60 60 NEWPORT AR 89 71 85 68 / 50 50 60 60 PINE BLUFF AR 93 74 89 70 / 30 30 60 60 RUSSELLVILLE AR 88 70 86 68 / 60 50 60 60 SEARCY AR 92 71 86 69 / 40 50 60 60 STUTTGART AR 93 73 88 70 / 40 40 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
Hazardous weather outlook, Jun 30, 9:15 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 915 AM CDT SAT JUN 30 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY -DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 915 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ONCE AGAIN...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A VERY MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. THE STRONGER STORMS WILL BE FOCUSED ACROSS MAINLY NORTHERN ARKANSAS...ALONG A STALLED OUT FRONTAL BOUNDARY SITTING ACROSS THIS PART OF THE STATE. THE GREATEST CONCERN FROM THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR HEAVY RAIN. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AS WINDS CONTINUE FROM THE SOUTH. IN ADDITION...WINDS IN THE LOWEST LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE VERY SLOW MOVERS AND COULD DROP A LARGE AMOUNT OF RAIN IN A SHORT AMOUNT OF TIME. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE OMNI PRESENT UPPER LOW THAT HAS BEEN OVER THE CENTRAL AND SOUTHERN PLAINS FOR THE PAST WEEK OR SO IS EXPECTED TO REMAIN IN THE GENERAL VICINITY THROUGH THE MIDDLE OF NEXT WEEK. AS SUCH...THERE WILL A CONTINUING CHANCE OF MAINLY LATE AFTERNOON THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH THE BEST CHANCES OVER THE WESTERN PART OF THE STATE. THE UPPER LEVEL DISTURBANCE WILL SLOWLY WEAKEN AROUND THE MIDDLE PART OF THE WEEK WHICH WILL ALLOW DRIER AIR TO WORK IN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 56
In the hours before
Special weather statement, Jun 30, 3:45 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SAT JUN 30 2007 ARZ021-030-302115- JOHNSON-LOGAN- 345 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND LOGAN COUNTIES UNTIL 415 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTMAN...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE CLARKSVILLE...LAMAR AND SCRANTON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
Special weather statement, Jun 30, 5:17 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 517 PM CDT SAT JUN 30 2007 ARZ038-302255- YELL- 517 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR YELL COUNTY UNTIL 600 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANVILLE...MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
| Jul 1, 4:03 AM CDT | Flash Flood Watch | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 8 more | 39 hr |
| Jul 1, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Jul 1, 3:03 PM CDT | Flash Flood Warning | LZK | Perry | 117 min |
| Jul 1, 3:11 PM CDT | Flash Flood Warning | LZK | Yell | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.